MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER GEMINI¿; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC - SPENCER GEMINI¿; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063301060
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini¿ urology stone retrieval basket was used during an ureterolithotripsy procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the basket broke inside the patient.The broken piece was removed using forceps.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
A visual analysis of the returned device revealed that the sheath was found to be bent at the distal end.Additionally, it was found that the pull wire, at its distal section, was broken when the sheath was removed upon further evaluation.Functional evaluation revealed that the device would not open.The evaluation concluded that the returned unit was consistent with the complaint incident that the basket cage was detached.During the procedure manipulation of the device and interaction with the scope or other devices most likely contributed to the failure pullwire broken and sheath bent.Therefore, the most probable root cause of this complaint is ¿operational context¿, since due to anatomical and/or procedural factors encountered during the procedure, performance was limited.The device history record (dhr) review found the device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.A labeling review was performed and no anomaly was found.
 
Event or Problem Description

Brand Name
GEMINI¿
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6443015
Report Number3005099803-2017-00877
Device Sequence Number1200225
Product Code FFL
UDI-Device Identifier08714729087403
UDI-Public(01)08714729087403(17)20190831(10)19642834
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberM0063301060
Device Catalogue Number330-106
Device Lot Number19642834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2017
Initial Date Received by Manufacturer 03/07/2017
Supplement Date Received by Manufacturer06/16/2017
Initial Report FDA Received Date03/29/2017
Supplement Report FDA Received Date06/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;